MAUDE Adverse Event Report: ENCORE MEDICAL L.P FMP HIP; SHELL, FMP HEMISPHERICAL SIZE52 W/HOLES

ENCORE MEDICAL L.P FMP HIP; SHELL, FMP HEMISPHERICAL SIZE52 W/HOLES
Model Number 931-36-252
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a loose cup; the surgeon exchanged out the head and removed the cup.He used a different vendor to replace the cup.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was due to a loose cup.The in-vivo length of patient service for the implant was 3.6 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a loose hip cup.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
The head was not reported.

Brand Name
FMP HIP
Common Device Name
SHELL, FMP HEMISPHERICAL SIZE52 W/HOLES
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6703344
Report Number1644408-2017-00567
Device Sequence Number1371458
Product Code LPH
UDI-Device Identifier00888912099509
UDI-Public(01)00888912099509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number931-36-252
Device Catalogue Number430-01-052
Device Lot Number284C1099
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer07/31/2017
11/03/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/30/2017
11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
430-01-052,LOT 284C1099
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR